Inadequacy of Device Shape and/or Size (1583); Failure to Osseointegrate (1863)
Health Effect - Clinical Code
Arthralgia (2355)
Date of Event
12/21/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; using an implant that was too short or not fully installing the implant across the si joint.
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2018 where three implants were placed.The patient later complained of a new si joint pain.The surgeon determined that the caudal positioned implant was too short and not fully across the si joint.In (b)(6) 2018, the surgeon performed a revision surgery where he removed the implant with chisels as it was solidly fixed in the ilium.No other preexisting si joint implants were adjusted or removed.The patient's pain symptoms resolved following the revision procedure.